Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 46, NWS Midland/Odessa, TX

November 23, 201012 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Nov 23, 2010, 1:58 PM CST for 12 counties in Texas. It took effect at Nov 24, 2010, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2010, 1:58 PM CST (19:58 UTC)
In effect from
Nov 24, 2010, 12:00 PM CST
Expired
Nov 24, 2010, 6:00 PM CST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 31 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2010-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2010-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3116 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WWUS84 KMAF 231958
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
158 PM CST TUE NOV 23 2010

...A RED FLAG WARNING IS IN EFFECT WEDNESDAY AFTERNOON FOR THE
GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...
TRANS PECOS...MARFA PLATEAU AND THE WESTERN AND CENTRAL PERMIAN
BASIN FOR RELATIVE HUMIDITY LESS THAN 15 PERCENT...20 FOOT WIND
SPEEDS OF 20 MPH OR GREATER...AND HIGH FIRE DANGER...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
WEDNESDAY AFTERNOON. DRY AIR AT THE SURFACE WILL COMBINE WITH
BREEZY SOUTHWEST WINDS...UNSEASONABLY WARM TEMPERATURES...AND HIGH
FIRE DANGER TO PRODUCE THESE CONDITIONS. THE FIRE WEATHER THREAT
WILL DIMINISH NEAR SUNSET WEDNESDAY EVENING.

NMZ114-115-TXZ045-050-057>060-067-074-080-258-241230-
/O.UPG.KMAF.FW.A.0031.101124T1800Z-101125T0000Z/
/O.NEW.KMAF.FW.W.0046.101124T1800Z-101125T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-GUADALUPE MOUNTAINS-
158 PM CST TUE NOV 23 2010 /1258 PM MST TUE NOV 23 2010/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM
CST /5 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TO
6 PM CST /5 PM MST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP WEDNESDAY
AFTERNOON AS 20 FOOT SUSTAINED WIND SPEEDS OF 20 TO 35 MPH
COMBINE WITH SINGLE DIGIT MINIMUM RELATIVE HUMIDITY VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW INTO WIND-DRIVEN WILDFIRES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY
INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ046-047-051-061-062-068-075-241230-
/O.NEW.KMAF.FW.W.0046.101124T1800Z-101125T0000Z/
DAWSON-BORDEN-MARTIN-ECTOR-MIDLAND-CRANE-PECOS-
158 PM CST TUE NOV 23 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST
WEDNESDAY. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP WEDNESDAY
AFTERNOON AS 20 FOOT SUSTAINED WIND SPEEDS OF 20 TO 25 MPH COMBINE
WITH MINIMUM RELATIVE HUMIDITY VALUES OF AROUND 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
2 follow-up statements
929 
WWUS84 KMAF 241110
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
510 AM CST WED NOV 24 2010

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE
GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...
TRANS PECOS...MARFA PLATEAU AND THE WESTERN AND CENTRAL PERMIAN
BASIN FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...RELATIVE 
HUMIDITY LESS THAN 15 PERCENT AND HIGH FIRE DANGER...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
THIS AFTERNOON. DRY AIR AT THE SURFACE WILL COMBINE WITH
BREEZY SOUTHWEST WINDS...UNSEASONABLY WARM TEMPERATURES...AND
HIGH FIRE DANGER TO PRODUCE THESE CONDITIONS. THE FIRE WEATHER
THREAT WILL DIMINISH NEAR SUNSET THIS EVENING.

NMZ114-115-TXZ045>047-050-051-057>062-067-068-074-075-080-258-
242200-
/O.CON.KMAF.FW.W.0046.101124T1800Z-101125T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU-
GUADALUPE MOUNTAINS-
510 AM CST WED NOV 24 2010 /410 AM MST WED NOV 24 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 6 PM CST /5 PM MST/ THIS EVENING...

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AS 20 FOOT SUSTAINED WIND SPEEDS OF 20 TO 35 MPH COMBINE
WITH SINGLE DIGIT MINIMUM RELATIVE HUMIDITY VALUES AND HIGH FIRE 
DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW INTO WIND-DRIVEN WILDFIRES.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
577 
WWUS84 KMAF 242022
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
222 PM CST WED NOV 24 2010

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE
GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...
TRANS PECOS...MARFA PLATEAU AND THE WESTERN AND CENTRAL PERMIAN
BASIN FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY LESS THAN 15 PERCENT AND HIGH FIRE DANGER...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON.
DRY AIR AT THE SURFACE WILL COMBINE WITH BREEZY SOUTHWEST
WINDS...UNSEASONABLY WARM TEMPERATURES...AND HIGH FIRE DANGER TO
PRODUCE THESE CONDITIONS. THE FIRE WEATHER THREAT WILL DIMINISH
NEAR SUNSET THIS EVENING THOUGH LOCALIZED RED FLAG CONDITIONS MAY
PERSIST IN THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS.

NMZ114-115-TXZ045>047-050-051-057>062-067-068-074-075-080-258-
250000-
/O.CON.KMAF.FW.W.0046.000000T0000Z-101125T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU-
GUADALUPE MOUNTAINS-
222 PM CST WED NOV 24 2010 /122 PM MST WED NOV 24 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST
NEW MEXICO PLAINS...TRANS PECOS...MARFA PLATEAU AND THE WESTERN
AND CENTRAL PERMIAN.

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON AS
20 FOOT SUSTAINED WIND SPEEDS OF 20 TO 35 MPH COMBINE WITH SINGLE
DIGIT MINIMUM RELATIVE HUMIDITY VALUES AND HIGH FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO WIND-DRIVEN WILDFIRES.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Nov 23, 11:24 AM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Nov 23, 11:24 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1124 AM CST TUE NOV 23 2010

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
WINDS WILL BECOME SOUTH TO SOUTHEAST THIS AFTERNOON AT 10 TO 15 MPH
AS LOW PRESSURE DEVELOPS JUST EAST OF THE ROCKY MOUNTAINS. THESE WINDS
WILL TRANSPORT LOW LEVEL MOISTURE AND MVFR CEILINGS AT KMAF...KHOB AND
KFST TERMINALS AT OR JUST AFTER 06Z TONIGHT. THE LOW CLOUDS SHOULD MOVE
EAST OF KFST AND KHOB BY 12Z WEDNESDAY AND MIDLAND BY 15Z.

12

&&

.PREV DISCUSSION... /ISSUED 558 AM CST TUE NOV 23 2010/

DISCUSSION...
PLEASE SEE THE 12Z AVIATION DISCUSSION BELOW.

AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH AT LEAST 00Z TONIGHT. LIGHT
SOUTHERLY WINDS WILL BEGIN TO RETURN THIS AFTERNOON FOR ALL
TERMINALS. SOME CIRRUS CLOUDS WILL ENTER THE REGION FROM THE WEST
LATER THIS AFTERNOON AND EVENING. BY LATE TONIGHT AND EARLY
WEDNESDAY MORNING...LOW STRATUS CLOUDS ARE ANTICIPATED FOR MAF.
MVFR...TO PERHAPS IFR...CEILINGS APPEAR POSSIBLE. THE OTHER
TERMINALS WILL CONTINUE TO EXPERIENCE VFR THROUGH WEDNESDAY
MORNING...AS THE STRATUS REMAINS EAST OF THEM.

PREV DISCUSSION... /ISSUED 540 AM CST TUE NOV 23 2010/

DISCUSSION...
AN UPPER LEVEL LOW ACROSS THE PACIFIC NORTHWEST WILL MAINTAIN
SOUTHWESTERLY FLOW ALOFT OVER WEST TEXAS AND SOUTHEAST NEW
MEXICO. THIS PATTERN WILL BRING YET ANOTHER WARM DAY WITH
TEMPERATURES AROUND 10 DEGREES ABOVE NORMAL FOR MOST LOCATIONS.
THE FLOW ALOFT STRENGTHENS TONIGHT AS THE ABOVE MENTIONED UPPER
LOW MOVES INTO THE CENTRAL AND NORTHERN ROCKIES. INCREASING MID-
LEVEL WINDS WILL LIKELY BRING A ROUND OF HIGH WINDS TO THE
GUADALUPE AND DAVIS MOUNTAINS...MAINLY ABOVE 6000 FEET...FROM LATE
THIS EVENING INTO EARLY WEDNESDAY MORNING. THERE IS SOME
DISAGREEMENT IN JUST HOW MUCH OF AN INCREASE IN THE 700MB FLOW WE
CAN EXPECT...WITH THE NAM12 TRENDING STRONGER THAN THE GFS AND
ECMWF SOLUTIONS. MID-LEVEL WINDS ALONG WITH CROSS SECTIONS
CERTAINLY FAVOR A HIGH WIND EVENT...WHILE MOS GUIDANCE WIND SPEEDS
DO NOT. AT THIS TIME...CONFIDENCE IS HIGH ENOUGH TO UPGRADE THE
HIGH WIND WATCH TO A WARNING. THE STRONGER WINDS WILL LIKELY START
ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS TONIGHT...
THEN SPREAD SOUTH INTO THE DAVIS MOUNTAINS BY EARLY WEDNESDAY
MORNING.

ABOVE NORMAL TEMPERATURES WILL CONTINUE INTO WEDNESDAY...
ESPECIALLY ACROSS THE PECOS RIVER VALLEY WHERE SOUTHWEST TO
WESTERLY DOWNSLOPE WINDS WILL AID IN WARMING TEMPERATURES. WE WILL
TREND TEMPERATURES UPWARD A FEW DEGREES ACROSS THIS AREA. AN
ABRUPT END TO THE WARMER THAN NORMAL TEMPERATURES IS STILL
EXPECTED ON THANKSGIVING DAY FOR MOST OF THE REGION. A STRONG COLD
FRONT WILL BRING A BATCH OF ARCTIC AIR RESULTING IN MUCH COOLER
TEMPERATURES FOR THE END OF THE WORK WEEK. THE MODELS CONTINUE TO
STRUGGLE WITH REGARDS TO THE TIMING OF THE COLD AIR...WITH THE
FASTER GFS PREFERRED. BY EARLY FRIDAY MORNING...COLD AIR WILL BE
WELL IN PLACE...WITH INCREASING POTENTIAL FOR A HARD FREEZE ACROSS
THE LOWER TRANS PECOS...STOCKTON PLATEAU AND PRESIDIO VALLEY.
THURSDAY NIGHT/FRIDAY MORNING LOW TEMPERATURES IN THE TEENS ARE
EXPECTED FOR AREAS MAINLY EAST OF THE PECOS RIVER AND THE MARFA
PLATEAU. RETURN SOUTHERLY FLOW MAY SET UP AS EARLY AS FRIDAY
AFTERNOON...HOWEVER TEMPERATURES WILL REMAIN BELOW NORMAL. A
RETURN TO NEAR OR ABOVE NORMAL READINGS CAN BE EXPECTED THIS
WEEKEND AS SOUTHWEST FLOW ALOFT INCREASES. ANOTHER UPPER LEVEL
TROUGH MAY BRING WINDY CONDITIONS TO THE MOUNTAINS ON SUNDAY
FOLLOWED BY A COLD FRONT AND COOLER TEMPERATURES INTO EARLY NEXT
WEEK.

FIRE WEATHER...
DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES ARE EXPECTED TODAY...
WITH MINIMUM RH/S LIKELY AT OR BELOW 15% FOR MOST AREAS. WIND
SPEEDS MAY BRIEFLY APPROACH 20 MPH IN THE GUADALUPE MOUNTAINS...
BUT ARE EXPECTED TO REMAIN BRIEF AND ISOLATED.

CONCERNS REMAIN HEIGHTENED FOR A CRITICAL FIRE WEATHER DAY ON
WEDNESDAY FOR AREAS ROUGHLY ALONG AND WEST OF A SEMINOLE TO
MONAHANS TO ALPINE LINE. GIVEN THE INCREASE IN MID-LEVEL WIND
SPEEDS...DRY CONDITIONS AND WELL ABOVE NORMAL TEMPERATURES...THE
FIRE WEATHER WATCH WILL CONTINUE. IN ADDITION...WE HAVE EXPANDED
THE WATCH EASTWARD TO INCLUDE GAINES AND ANDREWS COUNTIES. THE
WARM...DRY AND WINDY CONDITIONS APPEAR TO BE MAXIMIZED ACROSS THE
TRANS PECOS REGION.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 11 PM THIS EVENING TO 11 PM MST WEDNESDAY
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...HIGH WIND WARNING FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO
     MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT FOR THE FOLLOWING
     ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES...
      ANDREWS...DAVIS/APACHE MOUNTAINS AREA...GAINES...GUADALUPE
     MOUNTAINS...LOVING...MARFA PLATEAU...REEVES COUNTY AND
     UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...
     WARD...WINKLER.

&&

78
Hazardous weather outlook, Nov 23, 4:24 AM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
424 AM CST TUE NOV 23 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
424 AM CST TUE NOV 23 2010 /324 AM MST TUE NOV 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HIGH WINDS ARE EXPECTED IN THE DAVIS AND GUADALUPE MOUNTAINS
BEGINNING LATE TUESDAY NIGHT. SUSTAINED WINDS NEAR 25 TO 35 MPH
WITH GUSTS UP TO 60 MPH WILL IMPACT THE DAVIS MOUNTAINS ABOVE 6000
FEET. SLIGHTLY STRONGER WINDS ARE EXPECTED IN THE GUADALUPE
MOUNTAINS WHERE GUSTS NEAR 70 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS SOUTHEAST NEW
MEXICO...THE UPPER TRANS PECOS...THE GUADALUPE AND DAVIS
MOUNTAINS...AND PORTIONS OF THE PERMIAN BASIN WEDNESDAY AFTERNOON
AS BREEZY SOUTHWEST WINDS COMBINE WITH LOW RELATIVE HUMIDITY AND
HIGH FIRE DANGER.

THE HIGH WIND THREAT WILL CONTINUE IN THE DAVIS AND GUADALUPE
MOUNTAINS THROUGH LATE WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 4:37 AM CSTHigh Wind WarningMAF49 hr
Nov 23, 1:20 PM CSTFreeze WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more26 hr

Nearby

Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.